Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Melbourne, FL

March 26, 2016Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 26, 2016, 5:42 PM EDT for Osceola County, Florida. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2016, 5:42 PM EDT (21:42 UTC)
Expired
Mar 26, 2016, 6:45 PM EDT
In force
63 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 6:14 PM EDTTSTM WND DMGPoinciana, FLTRAINED SPOTTER REPORTS NUMEROUS PINE TREES FALLEN, DOWNED PORTIONS OF FENCES, AND A FEW STREET SIGNS BENT IN THE VICINITY OF POINCIANA BOULEVARD AND CYPRESS PARKWAY WHERE HAIL WAS PILING UP IN DRIFTS UP TO 1 FOOT DEEP AT THE PEAK OF THE SEVERE THUNDERSTORM.
Mar 26, 6:15 PM EDTTSTM WND DMGPoinciana Place, FLHIGH WINDS PEELED OFF WHAT APPEARS TO BE PART OF A CORRUGATED METAL ROOF AT A CAR WASH AND DROPPED IT ONTO A PARKED VEHICLE, DAMAGING IT. PUBLIC REPORT RELAYED VIA WESH-TV METEOROLOGIST.
Mar 26, 6:25 PM EDTHAIL 11 Sse Poinciana, FLA TRAINED STORM SPOTTER IN POINCIANA NEAR THE INTERSECTION OF MARIGOLD AVENUE AND CYPRESS PARKWAY REPORTED HAILSTONES UP TO THE SIZE OF QUARTERS.
Mar 26, 6:30 PM EDTHAIL 0.88Poinciana, FLPUBLIC RELAYED IMAGES ON TWITTER OF HAIL UP TO THE SIZE OF NICKELS ACCUMULATING SEVERAL INCHES DEEP IN HER BACKYARD.
Mar 26, 6:45 PM EDTTSTM WND GST 516 Sse West Lake Toho, FLA SOUTH FLORIDA WATER MANAGEMENT DISTRICT WEATHER STATION ON THE SOUTH SHORE OF LAKE TOHO, SITE S61W, RECORDED A PEAK WIND GUST OF 44KT/51MPH OUT OF THE WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

576 
WUUS52 KMLB 262142
SVRMLB
FLC097-262245-
/O.NEW.KMLB.SV.W.0017.160326T2142Z-160326T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
542 PM EDT SAT MAR 26 2016

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 645 PM EDT

* AT 542 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAMPIONS
  GATE...OR 9 MILES SOUTHWEST OF CELEBRATION...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KISSIMMEE...BAY LAKE...BUENA VENTURA LAKES...INTERCESSION CITY AND
  CELEBRATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2835 8130 2806 8129 2806 8136 2807 8137
      2807 8135 2808 8135 2809 8145 2806 8145
      2805 8144 2805 8146 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 2142Z 268DEG 21KT 2825 8168 

HAIL...1.00IN
WIND...60MPH
 
$$

SEDLOCK
3 follow-up statements
398 
WWUS52 KMLB 262206
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
606 PM EDT SAT MAR 26 2016

FLC097-262245-
/O.CON.KMLB.SV.W.0017.000000T0000Z-160326T2245Z/
OSCEOLA FL-
606 PM EDT SAT MAR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...

AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POINCIANA...OR
NEAR WEST LAKE TOHO...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...BAY LAKE...BUENA VENTURA LAKES...INTERCESSION CITY AND
CELEBRATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 2835 8130 2806 8129 2806 8136 2807 8137
      2807 8135 2808 8135 2809 8145 2806 8145
      2805 8144 2805 8146 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 2205Z 270DEG 25KT 2819 8148 

HAIL...1.00IN
WIND...60MPH
 
$$

SEDLOCK
053 
WWUS52 KMLB 262231
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
631 PM EDT SAT MAR 26 2016

FLC097-262245-
/O.CON.KMLB.SV.W.0017.000000T0000Z-160326T2245Z/
OSCEOLA FL-
631 PM EDT SAT MAR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...

AT 629 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF LAKE
TOHO... MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...BUENA VENTURA LAKES...WEST LAKE TOHO...POINCIANA AND OSCEOLA
HERITAGE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

IF ON OR NEAR A LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2835 8130 2806 8129 2806 8136 2807 8137
      2807 8135 2808 8135 2809 8145 2806 8145
      2805 8144 2805 8146 2814 8146 2814 8152
      2820 8152 2824 8149 2829 8148 2835 8151
TIME...MOT...LOC 2229Z 268DEG 21KT 2820 8132 

HAIL...1.00IN
WIND...60MPH
 
$$

SEDLOCK
100 
WWUS52 KMLB 262243
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
643 PM EDT SAT MAR 26 2016

FLC097-262250-
/O.EXP.KMLB.SV.W.0017.000000T0000Z-160326T2245Z/
OSCEOLA FL-
643 PM EDT SAT MAR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA COUNTY
WILL EXPIRE AT 645 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS SHOWN A
WEAKENING TREND...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AS
SCHEDULED. THE STORM WILL BE CLOSELY MONITORED FOR RESTRENGTHENING.

HOWEVER SMALL HAIL...GUSTY WINDS UP TO AROUND 50 MPH...TORRENTIAL
RAINFALL AND FREQUENT LIGHTNING WILL STILL OCCUR WITH THIS STORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MELBOURNE.

LAT...LON 2835 8130 2806 8129 2806 8136 2807 8137
      2807 8135 2808 8135 2809 8145 2806 8145
      2805 8144 2805 8146 2814 8146 2814 8152
      2820 8152 2824 8149 2829 8148 2835 8151
TIME...MOT...LOC 2238Z 268DEG 21KT 2820 8132 

$$

CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:02 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 26, 3:02 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
302 PM EDT SAT MAR 26 2016

.DISCUSSION...

FROM MID TO LATE AFTN...THUNDERSTORMS WILL DEVELOP IN THE RELATIVELY
UNENCUMBERED AIRMASS WITH FURTHER MOVEMENT TOWARD THE EAST COAST.
ALL FACTORS POINT TO THE LIKELIHOOD OF SOME STRONG TO POSSIBLY
SEVERE STORMS ONCE BOUNDARIES INTERACT IN THE ECFL AREA. MAIN
CONCERNS WILL BE FREQUENT LIGHTNING AND LARGE HAIL ALONG WITH THE
POSSIBILITY OF SOME DAMAGING WIND GUSTS. HRRR GUID INDICATES A LATE
AFTERNOON MAXIMA OF STORM COVERAGE WITH A PERSISTENCE OF SCT STORMS
WELL INTO THE NIGHT TIME PERIOD WHILE MOVING OFFSHORE THE EAST
COAST.

TONIGHT AND SUNDAY...LINGERING SHOWERS AND EMBEDDED TS SHOULD COME
TO AN END OVER LAND AREAS BY MIDNIGHT WITH TRANSITION TO THE MARINE
AREA FOR THE LATE NIGHT AND A GRADUAL DECREASE IN DEBRIS CLOUDINESS.
WL SEE SOME PATCHY FOG AND LOW CLOUD DEVELOPMENT TOWARD DAYBREAK
SUNDAY GIVEN THE LIGHT TO CALM WINDS AND RAIN WETTED GROUND...MAINLY
IN THE TRADITIONALLY FOG PRONE LOCATIONS. LITTLE CHANGE IN WEATHER
FEATURES WILL BRING ANOTHER ROUND OF AFTERNOON STORMS TO THE AREA.
FAVORABLE MOISTURE AND DLM STEERING WINDS WL FAVOR THE EAST COAST
AND SOME STRONG STORMS WILL DEVELOP BY LATE AFTERNOON.

SUN NIGHT-MON NIGHT...THE QUASI-STATIONARY SURFACE BOUNDARY WILL
STILL REMAIN NORTH OF ECFL EARLY IN THE PERIOD AND MOVE OFF OF THE
EASTERN SEABOARD ON MON WITH SOUTHERN PORTION LAGGING INTO NORTH
FL...FINALLY PUSHING INTO THE AREA MON OVERNIGHT. THE SURFACE RIDGE
AXIS WILL CONTINUE TO RETREAT DEEPER INTO THE WESTERN ATLC. NEAR
ZONAL FLOW ALOFT WITH OCCASIONAL MID-LEVEL IMPULSES TRAVERSING THE
REGION. ABUNDANT DEEP LAYER MOISTURE IN UPWARDS OF 1.60-1.70 INCHES
WILL POOL ALONG AND AHEAD OF THE SURFACE BOUNDARY. HIGHEST POPS SUN
EVENING FAVORING THE NORTH WITH SEA BREEZE COLLISIONS ACROSS THE
INTERIOR AND STORMS PUSHING BACK TOWARD THE COAST...THEN FOCUS
FURTHER SOUTH ON MON AFTERNOON/EVENING. LOWS REMAINING MILD IN
THE 60S TO AROUND 70 DEGREES. HIGHS ON MON IN THE L-M80S.

...PREVIOUS EXTENDED FORECAST DISCUSSION...

TUE-SAT...SLIGHT DRYING IS INDICATED TUE AS THE FRONTAL TROUGH DROPS
SOUTH...BUT THE LATEST GFS AND ECMWF SHOW A DISTURBANCE APPROACHING
WHICH WILL NECESSITATE CHANCE POPS. TEMPS ALOFT ARE FORECAST TO BE
QUITE COLD SO CANNOT RULE OUT THUNDER AGAIN TUE AFTERNOON. SURFACE
HIGH MOVING OFF THE COAST TO OUR NORTH WILL PROVIDE AN ONSHORE FLOW
WED. AN OVERALL MORE STABLE ATMOSPHERE IS INDICATED AS WEAK RIDGING
MOVES OVERHEAD. POPS AROUND 20 PERCENT WITH THUNDER CHANCES SHIFTED
WELL INLAND LOOK IN ORDER. LOW LEVEL WINDS ARE FORECAST TO TURN
SOUTHEAST THU AND SOUTH ON FRI. THIS WILL INCREASE MOISTURE AND
SHOULD BRING A SMALL CHANCE FOR AFTERNOON STORMS. HIGHS WILL
CONTINUE A LITTLE ABOVE NORMAL IN THE LOWER-MID 80S. OVERNIGHT LOWS
WILL BE ABOUT 5-10 DEGREES ABOVE NORMAL IN THE MID 60S.

&&

.AVIATION...SCT CIGS AND VSBY INTERRUPTED BY PCPN ALONG WITH SCT
STORMS WITH SOME REDUCTIONS TO MVFR AND BRIEF IFR TONIGHT THROUGH
27/03Z. CONDS BECMG VFR AFT 27/04Z. THERE WILL BE SOME PATCHY GROUND
FOG POSSIBLE IN RAIN AFFECTED AREAS EARLY SAT MNLY FM 27/09Z-27/12Z.

&&

.MARINE...TONIGHT/SUNDAY...WITH THE ATLC RIDGE AXIS LIFTING N OF THE
FORECAST AREA LIGHT ONSHORE WINDS WILL PREVAIL. SEAS AROUND 2 FT
NEAR SHORE AND 3 TO 4 FT WELL OFFSHORE CAN BE EXPECTED. MARINERS
WILL SEE THE PRIMARY THREAT FROM THE COASTAL STORMS VICE PREVAILING
WIND AND SEA STATE WHICH ASIDE FROM STORMS.

SUN NIGHT...NEAR STATIONARY FRONTAL BOUNDARY REMAINING NORTH OF THE
AREA WITH PLENTY OF MOISTURE AROUND AND DISTURBANCES ALOFT. THE HIGH
PRESSURE RIDGING WILL CONTINUE TO WEAKEN AND RETREAT TOWARDS THE
SOUTH AND EAST. OFFSHORE MOVING CONVECTION IN THE EVENING DUE TO SEA
BREEZE COLLISIONS OVER THE MAINLAND AND STORM STEERING FLOW TAKING
REMNANTS OFF OF THE COAST...INTRACOASTAL WATERWAYS AND NEAR SHORE
ATLC WATERS. STORM MOTION TOWARD THE EAST OR ENE AT 20 TO 25 MPH.
WIND GUSTS IN EXCESS OF 35 KTS...TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING AND SMALL HAIL CONTINUE TO BE THE MAIN THREATS. LOCALLY
HIGHER SEAS INVOF STRONGER STORMS.

SERLY WINDS ALONG THE COAST FROM THE LATE DAY SEA BREEZE WILL VEER
BACK TO SSW IN THE EVENING/OVERNIGHT WITH SPEEDS 10-13 KTS OVER THE
OPEN ATLC. SEAS GENERALLY 2-3 FT NEAR SHORE AND 3-4 FT OFFSHORE.

...PREVIOUS MARINE EXTENDED DISCUSSION...

MON-THU...SURFACE RIDGE AXIS WILL GET NUDGED SOUTH MON AS TAIL END
OF FRONTAL BOUNDARY DROPS IN TO NORTH FLORIDA.  WINDS WILL VEER TO
THE SOUTHWEST WITH SPEEDS 10-15 KNOTS.  GREATEST CHANCE FOR OFFSHORE
MOVING STORMS IN THE AFTERNOON/EVENING LOOKS TO BE SOUTH OF CAPE
CANAVERAL. THE PRESSURE GRADIENT IS FORECAST TO EASE LATE MON INTO
TUE AS THE FRONTAL TROUGH WEAKENS ACROSS THE WATERS. IT LOOKS DRIER
OVERALL BUT A SLIGHT CHANCE FOR OFFSHORE MOVING STORMS EXISTS TUE
AFTERNOON. HIGH PRESSURE TO THE NORTH IS SHOWN BRIDGING THE OLD
FRONTAL BOUNDARY ON WED WITH WINDS FRESHENING OUT OF THE EAST. SMALL
SHOWER CHANCES EXPECTED BUT MAIN CHANCE FOR STORMS SHOULD BE WELL
INLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  83  68  82 /  40  60  60  40
MCO  69  86  70  84 /  40  50  50  40
MLB  70  86  70  84 /  40  30  50  40
VRB  69  86  69  86 /  30  20  40  40
LEE  69  86  70  84 /  40  60  50  40
SFB  68  86  70  83 /  40  60  50  40
ORL  69  86  70  83 /  40  50  50  40
FPR  70  86  68  86 /  30  20  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...PENDERGRAST
LONG TERM/RADAR....SEDLOCK
Hazardous weather outlook, Mar 26, 4:00 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT SAT MAR 26 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-270300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
400 PM EDT SAT MAR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST FOR SCATTERED
THUNDERSTORMS TO DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND
EARLY EVENING. STORM DEVELOPMENT AND INTENSITY WILL BE ASSISTED LATE
THIS AFTERNOON OVER THE INTERIOR DUE TO MESOSCALE BOUNDARY
COLLISIONS FROM SEA AND LAKE BREEZES...AS WELL AS PREVIOUS STORM
OUTFLOW BOUNDARIES. STEERING FLOW ALOFT WILL MOVE STORMS TOWARD THE
NORTH-NORTHEAST UP TO 20 TO 25 MPH...EVENTUALLY PUSHING OFFSHORE THE
VOLUSIA AND BREVARD COASTS LATE IN THE AFTERNOON AND EVENING.

MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG
WIND GUSTS UP TO 45 TO 55 MPH AND SMALL HAIL. HOWEVER AN ISOLATED
THREAT FOR LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL WILL ALSO
EXIST. A BRIEF TORNADO MAY OCCUR...ESPECIALLY AT THE COASTAL ZONE
WHERE ONSHORE WIND CAN ENHANCE DIRECTIONAL SHEAR IN THE EAST MOVING
LOCAL STORM ENVIRONMENT.

.FLOOD IMPACT...
ANY STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL UP TO 2 TO 3 INCHES LATE THIS AFTERNOON AND EVENING.
THIS WILL LEAD TO MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE
AREAS...ESPECIALLY ACROSS AREAS THAT HAVE ALREADY RECEIVED
ABUNDANT RAINFALL OVER THE PAST COUPLE OF DAYS.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL LEAD TO A MODERATE THREAT FOR
DANGEROUS RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY. THE
THREAT WILL BE HIGHEST THROUGH SUNSET DUE TO TIDAL EFFECTS.

.MARINE THUNDERSTORM GUST IMPACT...
LATE AFTERNOON AND EVENING THUNDERSTORMS WILL MOVE TOWARD THE
NORTHEAST AT 20 TO 25 MPH. A FEW STRONGER STORMS WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS OF 35 KNOTS OR HIGHER OVER INLAND
LAKES AND AS THEY PUSH OFF THE EAST COAST LATE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED TO SCATTERED AFTERNOON LIGHTNING STORMS ARE FORECAST INTO
EARLY NEXT WEEK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND
LIGHTNING BUT A FEW STORMS COULD BECOME STRONG CONTAINING SMALL HAIL
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH/SEDLOCK

In the hours before

Special weather statement, Mar 26, 4:48 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT SAT MAR 26 2016

FLZ141-147-262130-
NORTHERN BREVARD COUNTY FL-COASTAL VOLUSIA COUNTY FL-
448 PM EDT SAT MAR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTH BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES UNTIL 530 PM EDT...

AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OAK HILL...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW SMYRNA BEACH...EDGEWATER...OAK HILL...HAULOVER CANAL AND SCOTTSMOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2876 8066 2864 8085 2873 8095 2888 8105
      2911 8090
TIME...MOT...LOC 2047Z 224DEG 10KT 2884 8090

SEDLOCK
Special weather statement, Mar 26, 4:50 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
450 PM EDT SAT MAR 26 2016

FLZ144-262145-
SOUTHERN LAKE COUNTY FL-
450 PM EDT SAT MAR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
545 PM EDT...

AT 449 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MASCOTTE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GROVELAND...MASCOTTE...FERNDALE...CLERMONT AND LAKE LOUISA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2862 8195 2872 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2049Z 245DEG 27KT 2850 8196

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:18 PM EDTSpecial Marine WarningMLB87 min
Mar 25, 9:16 PM EDTAreal Flood AdvisoryMLBSaint Lucie59 min
Mar 26, 4:48 PM EDTSpecial Weather StatementMLBSeminole42 min
Mar 26, 4:50 PM EDTSpecial Weather StatementMLBLake55 min
Mar 26, 5:50 PM EDTSpecial Weather StatementMLBOrange55 min
Mar 26, 6:22 PM EDTSpecial Weather StatementMLBLake53 min
Mar 26, 6:43 PM EDTSpecial Weather StatementMLBOrange, Osceola, Seminole62 min
Mar 26, 6:53 PM EDTSpecial Weather StatementMLBLake, Volusia52 min
Mar 26, 6:59 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole, Volusia61 min
Mar 26, 7:22 PM EDTSevere Thunderstorm WarningMLBOsceola38 min
Mar 26, 7:53 PM EDTSpecial Weather StatementMLBSeminole52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.